Format

Send to

Choose Destination
See comment in PubMed Commons below
Toxicol Appl Pharmacol. 1995 Jun;132(2):263-72.

TCDD reduces rat hepatic epidermal growth factor receptor: comparison of binding, immunodetection, and autophosphorylation.

Author information

  • 1National Institute of Environmental Health Sciences, Research Triangle Park, North Carolina 27709, USA.

Abstract

Administration of 2,3,7,8-tetrachlorodibenzo-p-dioxin (TCDD), a potent tumor promoter, to rats resulted in a dose-dependent decrease in hepatic plasma membrane epidermal growth factor receptor (EGFR). The present study is the first to quantify and compare alterations in hepatic EGFR levels in female Sprague-Dawley rats 7 days after a single oral gavage dose of TCDD (0, 1, 5, 25, and 50 micrograms/kg) using three different techniques: (1) equilibrium receptor binding, (2) EGF induced receptor autophosphorylation, and (3) Western blot detection with a rabbit anti-rat EGFR polyclonal antibody. All three methods similarly demonstrated that the level of hepatic EGFR is significantly decreased at a dose of TCDD as low as 1 micrograms/kg. We showed that the immunoblot technique is a sensitive and quantitative alternative to radioligand binding assays. It is concluded that TCDD decreased total EGFR protein and maximum binding capacity without altering ligand binding affinity (Kd). The results demonstrated that ligand-induced autophosphorylation capacity and basal phosphotyrosine residues of plasma membrane EGFR were both decreased parallel with the decrease in EGFR protein, suggesting no TCDD-related alteration in the inherent functional ability of the receptor to undergo activation. Furthermore, it was found that the dose-response curve for EGFR protein level determined by Western blot analysis was similar for both male and female Sprague-Dawley rats.

[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk